MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM; CAM TIGHETENER TORQUE HANDLE

DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM; CAM TIGHETENER TORQUE HANDLE
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that the torque handle was found to be out of drawing specification.The torque tested high.There was no known patient or hospital involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The uniplate cam tghtnr torq hndle (p/n: 289707000, lot #: e1210) was returned and received at us cq.Upon visual inspection, scratches were observed on the returned device but have no impact on the functionality of the device.No other defects were identified with the returned device.A dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.The complaint condition is confirmed for the uniplate cam tghtnr torq hndle (p/n: 289707000, lot #: e1210).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential root cause could be due to maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number e1210 was released in a single batch.Batch1: were released on 16 mar 2011 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
CAM TIGHETENER TORQUE HANDLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9700478
Report Number1526439-2020-00524
Device Sequence Number16715306
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberE1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/13/2020
Patient Sequence Number1